Dear Doctor Bisi,
I use Postinor 2 almost every day and I was supposed to see my period since 25th of last month but I still have not seen it. I was worried that I might have gotten pregnant but I’ve done both urine and blood pregnancy tests, both are negative. What could be wrong with me doctor? I’m so scared. Please what should I do?
Postinor 2 is an emergency contraceptive pill, so it should only be used in emergency circumstances. You should not be using it every day. Postinor 2, if used repeatedly, can make your period stop or become irregular for up to 2 or 3 months.
Other side effects of Postinor 2 are tiredness, nausea, stomach pain, diarrhoea, dizziness, headache, tender breasts and increased vaginal bleeding. You need to stop using the drug so your menstrual cycle can stabilize.
Also, safe sex is the best kind of sex so encourage your partner to use a condom. If you’re in an exclusive relationship, please see a doctor for more permanent forms of birth control.
Here’s everything you should know about using Postinor 2 after sex.
Doctor Bisi is a specialist in reproductive medicine. If you have any questions for her, please send them to [email protected].